MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(6).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, they reported that explant reason was displeased refractive end point and clinical reason being patient was over-corrected (3 diopter difference).The iol was explanted and exchanged for an unknown atiol following the initial implant procedure.Additional information has been requested.
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, they reported that explant reason was displeased refractive end point and clinical reason being patient was over-corrected (3 diopter difference).The iol was explanted and exchanged for an unknown atiol following the initial implant procedure.Additional information has been requested and received stating that iol was exchanged for a different model lens.Also, site states all biometry measurements were consistent; however, patient did have history of lasik.Also, atiol form states 3d difference, but new information only shows 2d of spherical difference.
 
Additional Manufacturer Narrative
The product was not returned.All product and batch history records are quality reviewed prior to product release.The account indicated the use of a qualified associated cartridge and viscoelastic with a non-qualified handpiece.The product investigation could not identify a root cause for the reported complaint.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the company diopter lens was replaced with an another diopter company lens due to the patient being overcorrected.The product has not been received to evaluate.Additional information was provided that the patient had prior lasik surgery and dry eye syndrome.The difference in cylinder between the original implant lens model and the replacement lens model, as well as a 1.5 lower diopter choice, may suggest that the replacement lens model was an improved choice for the patient's vision needs.No additional information has been provided at this time.File will be reopened when product is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received and reported that the iol was exchanged for a different model company lens indicating the correct lens power was not implanted initially.There is no reported defect or fault with the iol.
 
Additional Manufacturer Narrative
Based on information received following submission of the initial report, this event does not meet criteria for reporting as a serious injury/malfunction.No further reports required.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17371176
Report Number1119421-2023-01301
Device Sequence Number11731285
Product Code MJP
UDI-Device Identifier00380652274302
UDI-Public00380652274302
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSN6AT6
Device Catalogue NumberSN6AT6.185
Device Lot Number15396213
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer07/21/2023
08/18/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date08/18/2023
09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL, INJECTOR; DUOVISC VISCOELASTIC SYSTEM; MONARCH III IOL, CARTRIDGE D; ORA SYSTEM WITH VERIFEYE MESSAGING, CART
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale